MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P13-O; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR P13-O; INTRAVASCULAR ADMINISTRATION SET
Model Number 515060
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ protector p13-o experienced foreign matter, contaminated.The following information was provided by the initial reporter: this looks like little white particles that are on the cstd itself.I¿ve attached a photograph of the injector where this has happened.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 30-jun-2023.H6: investigation summary sample and photo received by our quality team for investigation.Upon visual evaluation, foreign matter is observed on the film of expansion chamber.Foreign matter is mainly composed burnt material.A device history review was performed for reported lot 2201414, no deviations or non-conformances related to the reported issue were identified during the manufacturing process.Three retained samples were used for additional evaluation.No damage or other defects was observed on any of the product.Functional testing was performed, connecting the injector to a sample syringe, protector and vial according to the instructions for use.Liquid was aspirated from the vial, disconnecting the injector from the protector and repeating the process three times.In all cases, the product functioned properly and there were no issues observed between the connection of the injectors and protector.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device.These tests include visual inspections along with leakage testing and flow rate, all records were reviewed for the reported lot and results were found to be acceptable.Based on the available information, possible root cause is associated with burnt material at the film sealing station in the expansion chamber.H3 other text : see h10.

Brand Name
BD PHASEAL¿ PROTECTOR P13-O
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16695314
Report Number3002682307-2023-00092
Device Sequence Number5669888
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public(01)00382905150609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number515060
Device Catalogue Number515060
Device Lot Number2201414
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown